Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 367, NWS Little Rock, AR

December 23, 2015Lonoke County, Monroe County, Prairie County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Dec 23, 2015, 1:24 PM CST for Lonoke County, Monroe County, Prairie County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2015, 1:24 PM CST (19:24 UTC)
Expired
Dec 23, 2015, 2:00 PM CST
In force
36 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Lonoke County, AR, Monroe County, AR, Prairie County, AR

The radar

The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 11:57 AM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 5:53 AM CST, 7 hours 31 minutes earlier.

Area forecast discussion, Dec 23, 5:53 AM CST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
553 AM CST WED DEC 23 2015

.AVIATION...
AN AREA OF LOW PRESSURE CENTERED IN EASTERN KANSAS WILL BRING A
COLD FRONT INTO ARKANSAS TODAY WITH SHOWERS AND THUNDERSTORMS. THE
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING BEFORE
DISSIPATING DURING THE EARLY AFTERNOON. SOME WILL BE SEVERE. SOUTH
WINDS WILL GUST TO 30 TO 40 MPH AT TIMES. MAINLY MVFR TO IFR
CONDITIONS ARE EXPECTED. VFR CONDITIONS ARE EXPECTED THIS EVENING
AND OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 217 AM CST WED DEC 23 2015/

SHORT TERM...TODAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS ARE LIFTING NE ACROSS WRN AND SRN SECTIONS
OF THE CWA EARLY THIS MORNING AS MOISTURE LIFTS NORTH OVER A WARM
FRONT ALSO LIFTING NORTH. THIS ACTIVITY HAS REMAINED SUB-SVR SO FAR
THIS MORNING AS IT MOVES SLOWLY INTO CENTRAL SECTIONS OF THE STATE.
HOWEVER...THERE REMAINS SOME POTENTIAL FOR A FEW SVR STORMS ACROSS
THE THE WEST AND SOUTH. THE PRIMARY THREAT EXPECTED THIS MORNING
WILL BE LARGE HAIL...THOUGH THERE IS SIGNIFICANT LOW LEVEL SHR THAT
AN ISOLATED TORNADO COULD BE SEEN ACROSS THE EXTREME SW IF ANY STORM
COULD BECOME SFC BASED. HOWEVER...THE LOW LEVEL INVERSION MAY
PREVENT MOST STORMS FROM BECOMING SFC BASED UNTIL LATER THIS MORNING.

AFTER SUNRISE...THE WARM FRONT WILL LIFT NORTH OF MOST OF THE
AREA...AND AN UPPER LEVEL SHORTWAVE WILL LIFT NE OVER THE STATE BY
THIS AFTERNOON. SHRA/TSRA WILL CONTINUE TO DEVELOP...WITH INCREASING
TEMPS AND SFC BASED INSTABILITY. AS A RESULT...THE THREAT FOR SVR
WX WILL INCREASE AHEAD OF THE SFC TROUGH AXIS...OR OVER A GOOD
PORTION OF THE CWA. THE LOW LEVEL SRH VALUES WILL DECREASE SOME
LATER THIS MORNING AND THIS AFTERNOON...BUT THIS WILL BE ACCOMPANIED
BY THE INCREASED CAPE AND STEEPER LOW AND MID LEVEL LAPSE RATES.
WHILE LARGE HAIL AND DAMAGING WINDS WILL BECOME THE PRIMARY THREATS
WITH THE STRONGEST STORMS...THE INCREASED CAPE AND STEEPER LOW LEVEL
LAPSE RATES MAY BE ENOUGH TO OVERCOME THE DECREASED LOW LEVEL
SRH...KEEPING THE THREAT FOR TORNADOES IN PLACE...ESPECIALLY ACROSS
THE SERN THIRD OF THE CWA.

THROUGHOUT THE AFTERNOON HRS...THE GREATEST SVR WX THREAT WILL SHIFT
EAST OVER TIME...WITH ALL BUT THE SERN SECTIONS OF THE CWA SEEING A
DECREASED SVR THREAT AND POTENTIAL FOR SHRA/TSRA. AFTER 00Z
TONIGHT...MOST ACTIVITY SHOULD BE EAST OF THE CWA AS A COLD FRONT
DROPS SE THROUGH MOST OF THE STATE...WITH CHANCES FOR PRECIP LOW FOR
THE REST OF TONIGHT.

LOOKS LIKE MUCH OF THU WILL REMAIN DRY...WITH JUST SOME SMALL
CHANCES FOR PRECIP ACROSS THE FAR SERN COUNTIES. THIS DRY PERIOD
WILL BE SHORT LIVED AS THE COLD FRONT THAT MOVES THROUGH TONIGHT
LIFTS BACK NORTH ON CHRISTMAS DAY. THIS WILL RESULT IN SHRA/TSRA
RETURNING TO THE FORECAST FOR MUCH OF CHRISTMAS. A POTENT STORM
SYSTEM WILL APPROACH THE STATE FROM THE SW ON SAT...WITH SHRA/TSRA
CONTINUING THROUGH THE END OF THE SHORT TERM. LOOKS LIKE THE AXIS
OF HEAVIEST RAINFALL AND BEST CHANCES FOR PRECIP WILL SHIFT TO THE
NWRN SECTIONS OF THE CWA FOR LATE SAT INTO SAT NIGHT. PRECIP CHANCES
WILL PERSIST INTO THE LONG TERM PERIOD AS THIS STRONG STORM SYSTEM
SLOWLY LIFTS NE OVER THE REGION.

LONG TERM...SUNDAY THROUGH TUESDAY

SOUTHWEST FLOW WILL BE OVER THE CENTRAL U.S. TO BEGIN THE PERIOD
WITH AN UPPER LOW OVER WEST TEXAS. BY MONDAY THE UPPER LOW WILL MOVE
TO EASTERN OKLAHOMA AND TO NORTHERN ILLINOIS BY MONDAY NIGHT.
ANOTHER UPPER TROUGH...IN THE ROCKIES TUESDSAY MORNING...WILL MOVE
INTO THE PLAINS LATE TUESDAY.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER THE AREA SUNDAY WITH A
FRONT STALLED OVER ARKANSAS. CHANCES FOR SHOWERS WILL DECREASE
MONDAY AS THE UPPER LOW MOVES NORTH OF ARKANSAS...AND PUSHES THE
FRONT EAST OF THE STATE. DRY CONDITIONS ARE EXPECTED MONDAY NIGHT
THROUGH TUESDAY WITH HIGH PRESSURE AND DRIER AIR SETTLING OVER THE
AREA. TEMPERATURES WILL BE COOLER MONDAY AND TUESDAY AFTER ABOVE
NORMAL TEMPERATURES ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  44  65  47 /  90  10  10  20
CAMDEN AR         76  51  73  55 /  80  10  10  40
HARRISON AR       67  41  62  39 /  50  10  10  10
HOT SPRINGS AR    73  47  69  51 /  60  10  10  30
LITTLE ROCK   AR  74  48  69  51 /  80  10  10  30
MONTICELLO AR     75  55  73  59 /  90  20  10  40
MOUNT IDA AR      72  44  69  48 /  50  10  10  30
MOUNTAIN HOME AR  70  41  63  41 /  80  10  10  10
NEWPORT AR        72  45  66  48 /  90  20  10  20
PINE BLUFF AR     75  51  71  53 /  80  20  10  40
RUSSELLVILLE AR   72  45  68  45 /  60  10  10  20
SEARCY AR         72  45  66  49 /  80  10  10  30
STUTTGART AR      74  49  69  52 /  90  20  10  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARKANSAS-
BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-
GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-LINCOLN-
LONOKE-MONROE-MONTGOMERY-OUACHITA-PIKE-POLK-PRAIRIE-PULASKI-
SALINE-SHARP-WHITE-WOODRUFF.

&&

AVIATION...51
Hazardous weather outlook, Dec 23, 5:00 AM CST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST WED DEC 23 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
MORNING HOURS. SOME OF THE STORMS COULD BE SEVERE IN SOUTHWEST AND
WESTERN ARKANSAS EARLY THEN THE SEVERE THREAT WILL PROGRESS TO
CENTRAL FOR MID MORNING...AND THEN EAST ARKANSAS FOR LATE MORNING
AND EARLY AFTERNOON. HAIL AND DAMAGING WINDS ARE THE MAIN
THREATS...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. ONLY A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE EAST
FOR OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT WILL STALL ACROSS SOUTH ARKANSAS THURSDAY...BUT THEN
LIFT BACK NORTH CHRISTMAS DAY. CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL RETURN TO THE FORECAST...ALONG WITH HEAVY RAINFALL
THROUGH EARLY SATURDAY.

A STRONG STORM SYSTEM WILL LIFT SLOWLY NORTHEAST ACROSS THE REGION
OVER THE WEEKEND...WITH SHOWERS AND THUNDERSTORMS CONTINUING.
MULTIPLE ROUNDS OF RAINFALL WILL BE POSSIBLE THROUGH EARLY NEXT
WEEK...WITH SEVERAL INCHES OF RAINFALL EXPECTED. AS A RESULT...THE
THREAT FOR FLASH FLOODING AND RIVER FLOODING WILL BE INCREASING
OVER TIME. THIS STORM SYSTEM COULD ALSO BRING ANOTHER ROUND OF
SEVERE WEATHER.

OF COURSE...THERE ARE A LOT OF DETAILS IN THIS FORECAST THAT ARE
SUBJECT TO CHANGE...ESPECIALLY THIS COMING WEEKEND. AS A
RESULT...REFER TO THE LATEST FORECASTS OVER THE NEXT SEVERAL DAYS
AS THESE DETAILS BECOME MORE CLEAR OVER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO POTENTIAL SEVERE
WEATHER.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Local storm report, Dec 23, 12:15 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1215 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     TSTM WND DMG     JUDSONIA                35.28N 91.64W
12/23/2015                   WHITE              AR   PUBLIC

            REPORT OF A TREE DOWN ON EVENING STREET IN JUDSONIA

&&

MBROWN
Special weather statement, Dec 23, 12:23 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1223 PM CST WED DEC 23 2015

ARZ025-231845-
JACKSON AR-
1223 PM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY UNTIL
1245 PM CST...

AT 1223 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TUCKERMAN...OR 9 MILES NORTHEAST OF NEWPORT...MOVING NORTHEAST AT
55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TUCKERMAN...SWIFTON AND GRUBBS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR EASTERN
ARKANSAS.

LAT...LON 3565 9105 3561 9114 3574 9124 3576 9124
      3587 9104 3565 9104
TIME...MOT...LOC 1823Z 240DEG 49KT 3573 9112

56
Local storm report, Dec 23, 12:24 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1224 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             AUGUSTA                 35.29N 91.36W
12/23/2015  M0.88 INCH       WOODRUFF           AR   EMERGENCY MNGR

&&

61
Local storm report, Dec 23, 12:32 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1232 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     8 N LONOKE              34.90N 91.90W
12/23/2015                   LONOKE             AR   LAW ENFORCEMENT

            REPORTS OF POWER LINES DOWN ALONG HIGHWAY 236 AROUND CLAY
            HILL.

&&

MBROWN
Local storm report, Dec 23, 12:49 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1249 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     HAIL             LONOKE                  34.79N 91.90W
12/23/2015  E0.50 INCH       LONOKE             AR   LAW ENFORCEMENT

&&

61
Local storm report, Dec 23, 1:18 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
118 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             DES ARC                 34.98N 91.51W
12/23/2015  E1.75 INCH       PRAIRIE            AR   PUBLIC

            REPORT OF GOLF BALL SIZED HAIL IN DES ARC.

&&

MBROWN

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 4:12 AM CSTLake Wind AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Dallas and 20 more14 hr
Dec 23, 4:17 AM CSTSpecial Weather StatementLZKJohnson, Newton43 min
Dec 23, 4:31 AM CSTSevere Thunderstorm WarningLZKLogan, Scott, Yell29 min
Dec 23, 4:56 AM CSTSevere Thunderstorm WarningLZKConway, Johnson, Logan, Newton, Pope, Searcy and 2 more34 min
Dec 23, 5:29 AM CSTSevere Thunderstorm WarningLZKBaxter, Conway, Marion, Pope, Searcy, Stone and 1 more46 min
Dec 23, 5:43 AM CSTTornado WarningLZKConway, Pope, Searcy, Van Buren32 min
Dec 23, 6:07 AM CSTSevere Thunderstorm WarningLZKLogan, Polk, Scott, Yell38 min
Dec 23, 6:18 AM CSTSpecial Weather StatementLZKFulton, Izard, Stone27 min
Dec 23, 6:23 AM CSTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott, Yell37 min
Dec 23, 6:33 AM CSTTornado WarningLZKBaxter, Fulton, Izard, Stone27 min
Dec 23, 6:57 AM CSTTornado WarningLZKFulton, Izard, Sharp48 min
Dec 23, 7:00 AM CSTSpecial Weather StatementLZKMontgomery45 min
Dec 23, 7:17 AM CSTSevere Thunderstorm WarningLZKConway, Garland, Johnson, Logan, Montgomery, Perry and 4 more28 min
Dec 23, 7:39 AM CSTSevere Thunderstorm WarningLZKConway, Faulkner, Garland, Perry, Pope, Pulaski and 3 more51 min
Dec 23, 8:10 AM CSTSevere Thunderstorm WarningLZKBaxter, Cleburne, Conway, Faulkner, Fulton, Independence and 5 more35 min
Dec 23, 8:29 AM CSTSpecial Weather StatementLZKGarland, Pike46 min
Dec 23, 8:37 AM CSTSevere Thunderstorm WarningLZKCleburne, Faulkner, Fulton, Independence, Izard, Sharp and 2 more38 min
Dec 23, 9:16 AM CSTSevere Thunderstorm WarningLZKFulton, Sharp14 min
Dec 23, 9:46 AM CSTSpecial Weather StatementLZKFaulkner44 min
Dec 23, 10:15 AM CSTSpecial Weather StatementLZKClark, Grant, Hot Spring45 min
Dec 23, 10:51 AM CSTSpecial Weather StatementLZKJefferson, Lonoke24 min
Dec 23, 11:00 AM CSTSevere Thunderstorm WarningLZKFaulkner, Grant, Jefferson, Lonoke, Pulaski, Saline and 1 more45 min
Dec 23, 11:39 AM CSTSevere Thunderstorm WarningLZKJackson, Lonoke, Prairie, White, Woodruff36 min
Dec 23, 11:53 AM CSTTornado WarningLZKLonoke, Prairie, White, Woodruff37 min
Dec 23, 12:20 PM CSTTornado WarningLZKJackson, White, Woodruff25 min
Dec 23, 12:23 PM CSTSpecial Weather StatementLZKJackson22 min
Dec 23, 12:50 PM CSTSevere Thunderstorm WarningLZKLonoke, Prairie, White, Woodruff40 min
Dec 23, 12:52 PM CSTSevere Thunderstorm WarningLZKJefferson, Lonoke, Prairie, Pulaski53 min
Dec 23, 1:19 PM CSTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff26 min
Dec 23, 1:45 PM CSTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff45 min
Dec 23, 3:18 PM CSTSevere Thunderstorm WarningLZKDesha, Drew42 min
Dec 23, 3:23 PM CSTTornado WarningLZKDesha, Drew37 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.